Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

should I come off my anti-ds?

(10 Posts)
Fanjango Wed 02-Jan-13 23:58:40

It's not your fault DP is ill. The worst thing about stress and depression is the feeling that it is your fault and that those who care about you are better off without you. It is the illness telling you that..don't listen to it. He may well be concerned for you, that it GOOD. It means he cares!
Feelings of stress, failure to cope, will come and go, totally normal. Stay strong, you will get there.

strumpetpumpkin Wed 02-Jan-13 12:16:01

and now dp has been sent home from work as he's been on the verge of tears all morning. he's been a rock for me. now I've brought him down with me.

strumpetpumpkin Wed 02-Jan-13 11:02:54

sorry i get those weird feelings and then 5 mins later and feel ok then i wonder if Im being dramatic. did i just make that up? i can cope. then it happens again and all i can coconcentrate on is waiting for the time to go past, as each bit of time that passes is an achievement and one step closer to bedtime where i can drink and smoke or medicate myself to sleep, and then tomorrow MAYBE i might actually feel ok and like i can do stuff.

strumpetpumpkin Wed 02-Jan-13 10:53:41

Thankyou. hugs are good smile
I've decided to stay on them longer. i can feel stuff going to shit again and i don't want to risk going into the black hole. i can already feel myself peering over the edge. i got burgled 2 nights ago and they went though my entire house where i would normally have been sleeping on my own with the children, but i was sleeping at dps thankfully ( we have been living apart since last year when we both had a breakdown one after the other) He is now a paranoid wreck about our safety which is not helping my anxiety at all. Things are all going tits up. I need a break. kids are going stir crazy. I feel like Im not even in the room, but i know i am

Fanjango Mon 31-Dec-12 00:59:00

Don't think that! My DP has been on so many ad's I've lost count. Venlafaxine seems to be doing something but only timne will tell if it will last. Keep on trying, once you find a med that works it can transform your life. Depression is not just being sad, it can be destructive and all-consuming, don't give up on treatment!! I shall now be unMN and proffer a [hug]grin

strumpetpumpkin Sun 30-Dec-12 17:26:00

thankyou guys. Im scared of trying a different one, i was scared of going on this one tbh. i was on flupentixol for ages before and it worked well for a year or so and then started making me feel completely flat and my libido vanished.
its just at the stage now where i think nothing works so i may as well just take nothing, and then if i go down that hole again, perhaps that's actually reality.

Fanjango Sun 30-Dec-12 01:05:18

Okay..
Venlafaxine as most AD's has a long list of side effects. Weight gain can be one of them.
If you want to come off them talk to your GP about a controlled removal..whatever you do, do not cold turkey!
You are drinking to hide from your problems..maybe the pills are not actually working that well for you anyway??
Self harming thoughts? Sounds like there is a good chance the Venlafaxine is causing new symptoms..AD's are really good at making depressed people worse if they are not working.
Keep taking the pills and get to the GP ASAP. Don't just stop, but sounds like at the very least you need a different prescription.
Good luck
x

Yes I agree, don't come off the AD's totally, things cold get worse but do trry & persuade your GP to swap you to another. There are many different ones out there & like any drugs some suit some folk more than others.

<<hugs>> I hope the New year brings you more support & help.

williaminajetfighter Sun 30-Dec-12 00:56:59

Get off venlafaxine and onto another AD. I was on venlafaxine and the side effects are cruel. I gained 2 stone in a short period of time and although GP insisted that the drug didn't cause weight gain I'm sure it does/did. Check online to see all the complaints about venlafaxine. Do stay on meds though as they sound like they make a big difference.

strumpetpumpkin Sat 29-Dec-12 10:01:39

Ive been on my antidepressants nearly a year - venlafaxine.
started 75mg, went to 150, then 225, now down to 150.

They really were good for me. If i remember how i felt this time last year, i never ever want to be there again. Ive also not had any sexual side effects, which i was really worried about, as sex is quite a big deal for me.
However, since ive been on them, ive gained about a stone and a half, which bothers me as ive always had eating disorders and body image issues, so this feels really triggering for me and i feel disgusted. Its not that i feel I look actually bad, but... i cant really explain it. I feel like my body is conspiring against me and out of control.
I also am drinking more than i ever was. I was never a big drinker before i went on my tablets, but now i just crave it, to relieve my anxiety.
I also have started self harming. Im so pissed off with myself. Ive ruined my legs. I never had these urges before. I just think im losing it sometimes and wonder whether id be better off without them. I just feel so overwhelmed with everything, i just feel like ive got to bring it to a head and make it go down, and i just do it, with little self control. I feel stupid. Im a grown woman with children, I shouldnt be doing this.
Ive seen psychaiatrists and an ED specialist and am currently waiting to see about a diagnosis for sensory integration issues. My doctor said i have general anxiety disorder, the psychiatrist said anxiety and depression, but I think theres a reason behind it. I am overwhelmed very easily and when there is too much noise and activity or even too much visual stuff going on i disaccociate kind of and go into panic. Two of my children are ASD and I think its along these lines, without the social issues.
I just think its time to come off them now. I dont think theyre helping me particularly. Im not where I was last year, but maybe i wouldnt be anyway? I dont think id be a hell of a lot worse off them than i am on them.
Can anyone give me any thoughts??
thankyou

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now